Alert archive / California / Wind Advisories in 2006
Wind Advisory 14, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 25, 2006, 6:05 PM PST for Riverside County, San Bernardino County, San Diego County, California. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2006, 6:05 PM PST (02:05 UTC)
- Expired
- Mar 26, 2006, 12:56 AM PST
- In force
- 7 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 2.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 260205 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 605 PM PST SAT MAR 25 2006 ...GUSTY WEST WINDS TONIGHT FOR THE MOUNTAINS AND DESERTS... .WESTERLY FLOW ALOFT ASSOCIATED WITH A COLD FRONT MOVING THROUGH SOUTHERN CALIFORNIA WILL BRING GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS OVERNIGHT. CAZ055-056-058-261100- /O.NEW.KSGX.WI.Y.0014.060326T0205Z-060326T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 605 PM PST SAT MAR 25 2006 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST SUNDAY. FOR WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH AT TIMES. WINDS WILL DIMINISH AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ060-061-261100- /O.NEW.KSGX.WI.Y.0014.060326T0205Z-060326T1100Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- 605 PM PST SAT MAR 25 2006 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST SUNDAY. FOR WEST WINDS 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH. WIND WILL DIMINISH AFTER MIDNIGHT. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ HORTON
1 follow-up statement
000 WWUS76 KSGX 260856 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1256 AM PST SUN MAR 26 2006 ...WIND ADVISORY CANCELLED... .WINDS ARE BEGINNING TO DECREASE OVER DESERT AND MOUNTAIN AREAS SO THE WIND ADVISORY HAS BEEN CANCELLED. CAZ055-056-058-060-061-261000- /O.CAN.KSGX.WI.Y.0014.000000T0000Z-060326T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- 1256 AM PST SUN MAR 26 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. WHILE IT WILL REMAIN BREEZY IN MANY AREAS OVERNIGHT...STRONG...ADVISORY LEVEL WINDS ARE NO LONGER EXPECTED. $$ JAD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 25, 1:30 PM PST, 4 hours 35 minutes earlier.
Area forecast discussion, Mar 25, 1:30 PM PST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 130 PM PST SAT MAR 25 2006 .SYNOPSIS...A VIGOROUS LOW PRESSURE TROUGH MOVING ACROSS CENTRAL CALIFORNIA WILL DEEPEN THE MARINE LAYER FOR POSSIBLE DRIZZLE WEST OF THE MOUNTAINS TONIGHT. GUSTY WINDS IN THE MOUNTAINS AND DESERTS THIS EVENING WILL DECREASE AS THE TROUGH MOVES EAST OVERNIGHT. WEAK HIGH PRESSURE WILL BRING SLIGHT WARMING SUNDAY. CLOUDS WILL INCREASE AHEAD OF PACIFIC STORM MONDAY WITH RAIN AND MOUNTAIN SNOW TUESDAY INTO WEDNESDAY. DRY WITH GRADUAL WARMING THURSDAY AND FRIDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. VIS SATELLITE SHOWS A SHARPLY DEFINED COLD FRONT SLIDING DOWN THE COAST APPROACHING PT CONCEPTION AT 21Z. STRONG WINDS ALOFT HAVE GENERATED WAVE CLOUDS OVER THE MTN RIDGETOPS...AND ROTOR ACTIVITY IS POSSIBLE ON THE LEE SIDE OF THE MTNS THROUGH THE EVENING. PRESSURE GRADIENTS HAVE REALLY CRANKED UP AHEAD OF THE FRONT AS SFC LOW PRESSURE DEVELOPED OVER NEVADA...WITH A 11 MB ONSHORE GRADIENT FROM SAN-TPH AT 20Z. EXPLOSIVE MARINE LAYER DEEPENING THIS EVENING WILL BRING POSSIBLE DRIZZLE WEST OF THE MTNS. THE COLD FRONT WILL MOVE EAST QUICKLY TONIGHT AND STRONG COLD AIR ADVECTION ALOFT WILL BEGIN TO ERODE THE INVERSION...MEANING THAT THE MARINE LAYER CLOUDS WILL LIKELY START TO SHOW SIGNS OF DISSIPATING LATE TONIGHT OR EARLY SUNDAY. THE STRONG GRADIENTS COMBINED WITH STRONG WINDS ALOFT WILL RESULT IN GUSTY WINDS THROUGH THE EVENING...STRONGEST IN THE MTNS AND HIGH DESERTS WHERE GUSTS TO 45 MPH ARE LIKELY. BUT IT WILL BE BLUSTERY AT THE COAST AS WELL WITH STRONG WESTERLY FLOW BUFFETING THE COASTLINE THIS EVENING. THE WINDS WILL SUBSIDE AFTER 06Z ONCE THE TROUGH MOVES EAST AND THE PRESSURE GRADIENTS WEAKEN...AND THE WINDS ALOFT SHIFT NORTHERLY. WEAK RIDGING AND OFFSHORE FLOW SUNDAY WILL BRING A LIGHTER WINDS AND SLIGHT WARMING...THEN ALL EYES TURN TO THE WEST IN ANTICIPATION OF THE NEXT RAIN MAKER TAKING SHAPE OVER THE PACIFIC. THE WATER VAPOR LOOP SHOWS THIS POTENT UPPER LOW CURRENTLY SOUTH OF THE ALEUTIAN ISLANDS. THIS SYSTEM WILL DIG SOUTH AND BE POISED OFF THE NORTHERN CAL COAST MONDAY EVENING. THE 12Z GFS IS A LITTLE FARTHER NORTH WITH THE TRACK OF THE UPPER LOW...BUT TAPS INTO A MOISTURE LADEN SUBTROPICAL CONNECTION ORIGINATING ALL THEY WAY PAST HAWAII WHERE PW VALUES RANGE FROM 1.25 TO 1.50 INCHES. FAVORABLE UPPER LEVEL DYNAMICS AND AMPLE MOISTURE WILL BRING THE POTENTIAL FOR SIGNIFICANT RAINS...ESPECIALLY ON THE SOUTHWEST FACING MTN SLOPES WHERE TWO TO THREE INCHES OF RAIN ARE POSSIBLE. INITIALLY THE SNOW LEVELS WILL BE HIGH DUE TO THE TROPICAL CONNECTION...BUT LOWER AS COLDER AIR WORKS INTO THE SYSTEM TUESDAY NIGHT AND WEDNESDAY. UPPER LEVEL RIDGE IN THE WEAK FLOW BEHIND THE TROUGH WILL BRING DRIER...WARMER WEATHER AND WEAK OFFSHORE FLOW FOR THE END OF THE WEEK. && .AVIATION... CIGS AROUND 1000 FEET MSL JUST OFF THE COAST WILL LIFT AND MOVE ASHORE LATER TODAY AND COVER THE COASTAL AIRPORTS. CIGS WILL CONTINUE TO GO UP TONIGHT AND NO VIS PROBLEMS ARE EXPECTED EXCEPT FOR FOG IN THE COASTAL SLOPES OF THE MTNS. WESTERLY WINDS AT ALL LEVELS WILL BE STRONG THROUGH THE EVE. CIGS WILL SCATTER OUT ON SUN BY LATE MORNING. && .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT FOR THE STORM EARLY NEXT WEEK...SEE LAXSPSSGX. && PUBLIC...MOEDE AVIATION...MM
Hazardous weather outlook, Mar 25, 4:00 AM PST, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST SAT MAR 25 2006 CAZ042-043-048-050-055>058-060>062-261200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PST SAT MAR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT. A STORM SYSTEM PASSING TO THE NORTH WILL PRODUCE STRONG AND GUSTY WEST WINDS THIS AFTERNOON AND EVENING THROUGHOUT THE HIGH DESERTS AND IN SOME MOUNTAIN AREAS. THE GUSTY WINDS COULD MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES...AND LOCALLY REDUCE VISIBILITY IN AREAS OF BLOWING DUST AND SAND. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STRONG PACIFIC STORM MAY AFFECT SOUTHWEST CALIFORNIA ON TUESDAY AND WEDNESDAY WITH PERIODS OF MODERATE TO HEAVY RAIN AND MOUNTAIN SNOW. AREAS OF DENSE FOG WILL DEVELOP ON THE COASTAL SLOPES AND STRONG AND GUSTY WINDS ARE EXPECTED IN THE MOUNTAINS AT TIMES. LOCALLY HEAVY RAIN AND THUNDERSTORMS MAY PRODUCE FLOODING IN LOW LYING AND POORLY DRAINED AREAS. RECENT BURN AREAS WILL BE PARTICULARLY SUSCEPTIBLE TO MUD AND DEBRIS FLOWS. THE WINDY... COLD...AND SNOWY WEATHER COULD BE DANGEROUS FOR UNPREPARED TRAVELERS TO THE MOUNTAINS...AND HIKERS AND CAMPERS IN REMOTE AREAS...SEE LAXSPSSGX FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON TUESDAY AND WEDNESDAY. JAD
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.